| Catalog Number |
DPL10020220 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Stretched (1601); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Coil positioning difficulty, entanglement, and protrusion into parent vessel are known potential procedural complications associated with coil embolization of cerebral aneurysms.Based on the minimal information available for review, it appears that the user may have had difficulty positioning the coil in the aneurysm and the coil then became entangled with a previously implanted coil, resulting in the reported coil herniation into the parent vessel.Assignment of root cause for the event remains speculative and inconclusive at this time; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, device interaction, and device manipulation, may have contributed.Since the reportable product failures coil entanglement and protrusion into parent vessel assigned to the micrusframe coil required surgical intervention (i.E placement of a stent to secure the coil to the vessel wall) to preclude permanent impairment/injury, the event meets mdr reporting criteria as a ¿serious injury¿.The deltaplush entanglement event meets mdr reporting criteria as a ¿malfunction¿ since the coil displaced a previously placed coil; however, there was no evidence of a serious injury associated with this coil.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01026 and 3008114965-2019-01027.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure targeting the aneurysm on the terminal internal carotid artery (ica), the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016) delivered through the sl-10® microcatheter (stryker) was reported to be stiff; the stiffness caused the coil to push a loop of a previously placed 3mm x 5.4cm micrusframe 10 coil (mfr100305 / unk lot) into the parent vessel.As a result, a neuroform atlas® stent system (stryker) was subsequently placed to secure the coil to the parent vessel wall.A 2 mm x 2 cm barricade¿ helical coil (blockade medical) was used to replace the deltaplush coil after the stent placement without incident.It was reported that continuous flush had been maintained through the microcatheter; the deltaplush coil had been repositioned once.The deltaplush coil was removed through the microcatheter undetached and without any observable damage.There was no patient adverse event or complication as a result of the reported event.The product will be returned for evaluation.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to correct the common device name and the device codes in the fda device code 1601 was corrected to 2976.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure targeting the aneurysm on the terminal internal carotid artery (ica), the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016) delivered through the sl-10® microcatheter (stryker) was reported to be stiff; the stiffness caused the coil to push a loop of a previously placed 3mm x 5.4cm micrusframe 10 coil (mfr100305 / unk lot) into the parent vessel.As a result, a neuroform atlas® stent system (stryker) was subsequently placed to secure the coil to the parent vessel wall.A 2 mm x 2 cm barricade¿ helical coil (blockade medical) was used to replace the deltaplush coil after the stent placement without incident.It was reported that continuous flush had been maintained through the microcatheter; the deltaplush coil had been repositioned once.The deltaplush coil was removed through the microcatheter undetached and without any observable damage.There was no patient adverse event or complication as a result of the reported event.The product returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 2cm deltaplush 10 coil was received contained in a pouch.Visual inspection was performed on the received device.The hub was observed without any damage on it.The device positioning unit (dpu) was in good condition, but it was protruded from the introducer.The resheathing tool was in good condition.The coil introducer was unzipped, kinked and there were residues of dry blood observed on it.Microscopic inspection was conducted.The v-notch was in good condition.The resistance heating (rh) and the articulation joint were both in good condition; the rh did not have evidence of being heated.There were residues of dry blood on the rh and the articulation joint.The embolic coil was in damaged condition and has residues of dry blood on it.Functional analysis was not performed as the coil introducer was kinked, and the dpu was protruding from the introducer.A review of manufacturing documentation associated with this lot (s10016) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2mm x 2cm deltaplush 10 coil was stiff and as a result caused the coil to push a loop of a previously placed coil out into the parent vessel could not be confirmed through functional test.The issue reported is related to the context of the procedure and the embolic coil was observed damaged.The observed residues of dry blood on the returned device suggest that sufficient flush was not maintained during the procedure.This could have resulted in the reported coil stiffness issue.The coil introducer was kinked and the dpu was noted to protrude from the introducer, which was likely due to force applied, though the exact cause cannot be conclusively determined.Coil damage is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The coil could become damaged during the attempts to withdrawal against resistance.The complaint reported that the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016) delivered through the sl-10® microcatheter (stryker) was reported to be stiff; it is possible that during procedural handling of the coil, there was some slight resistance and that could have resulted in the coil becoming stretched.The observed dry blood residues also suggest that there was insufficient flush that could have caused resistance and resulted in the coil becoming damaged.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2cm deltaplush 10 coil left the manufacturing facility with the coil in the observed damaged condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report number are 3008114965-2019-01027.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 6/10/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot s10016.A review of manufacturing documentation associated with this lot (s10016) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure targeting the aneurysm on the terminal internal carotid artery (ica), the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016) delivered through the sl-10® microcatheter (stryker) was reported to be stiff; the stiffness caused the coil to push a loop of a previously placed 3mm x 5.4cm micrusframe 10 coil (mfr100305 / unk lot) into the parent vessel.As a result, a neuroform atlas® stent system (stryker) was subsequently placed to secure the coil to the parent vessel wall.A 2 mm x 2 cm barricade¿ helical coil (blockade medical) was used to replace the deltaplush coil after the stent placement without incident.It was reported that continuous flush had been maintained through the microcatheter; the deltaplush coil had been repositioned once.The deltaplush coil was removed through the microcatheter undetached and without any observable damage.There was no patient adverse event or complication as a result of the reported event.The product returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 2cm deltaplush 10 coil was received contained in a pouch.Visual inspection was performed on the received device.The hub was observed without any damage on it.The device positioning unit (dpu) was in good condition, but it was protruded from the introducer.The resheathing tool was in good condition.The coil introducer was unzipped, kinked and there were residues of dry blood observed on it.Microscopic inspection was conducted.The v-notch was in good condition.The resistance heating (rh) and the articulation joint were both in good condition; the rh did not have evidence of being heated.There were residues of dry blood on the rh and the articulation joint.The embolic coil was in stretched condition and has residues of dry blood on it.Functional analysis was not performed as the coil in traducer was kinked, and the dpu was protruding from the introducer.A review of manufacturing documentation associated with this lot (s10016) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2mm x 2cm deltaplush 10 coil was stiff and as a result caused the coil to push a loop of a previously placed coil out into the parent vessel could not be confirmed through functional test.The issue reported is related to the context of the procedure and the embolic coil was observed stretched.The observed residues of dry blood on the returned device suggest that sufficient flush was not maintained during the procedure.This could have resulted in the reported coil stiffness issue.The coil introducer was kinked and the dpu was noted to protrude from the introducer, which was likely due to force applied, though the exact cause cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The complaint reported that the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016) delivered through the sl-10® microcatheter (stryker) was reported to be stiff; it is possible that during procedural handling of the coil, there was some slight resistance and that could have resulted in the coil becoming stretched.The observed dry blood residues also suggest that there was insufficient flush that could have caused resistance and resulted in the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2cm deltaplush 10 coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01026 and 3008114965-2019-01027.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.